New York, 2004Damaging Wind in New York, June 17, 2004
June 17, 2004 · NWS ALY · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 17, 2:25 PM EST, 3 hours earlier.
Area forecast discussion, Jun 17, 2:25 PM EST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
325 PM EDT THU JUN 17 2004
.DISCUSSION...CURRENT STLT/RADAR/LIGHTNING TRENDS INDICATE THE WORST
OF THE TSTM ACTIVITY SHOULD REMAIN ALONG OR SOUTH OF THE NY/PA
BORDER DURING THE REST OF THE AFTERNOON AND THIS EVENING. THIS WOULD
RESULT IN ONLY THE SOUTHERN MOST 6 COUNTIES HAVING A THREAT FOR
SEVERE WEATHER THIS EVENING. THIS SCENARIO IS ALSO SUPPORTED BY
MODEL DATA AND MESO-ANALYSIS WHICH PLACES THE MOST UNSTABLE AIR OVER
THAT REGION.
HOWEVER...THE THREAT FOR HEAVY RAIN EXTENDS FURTHER NORTH...PROBABLY
AS FAR NORTH AS THE MOHAWK VALLEY AND EXTREME SOUTHERN VERMONT.
WILL FORECAST CATEGORICAL POPS FOR EARLY TONIGHT ACROSS MUCH OF THE
SOUTHERN PART OF THE FORECAST AREA...AND LIKELY POPS NORTH. AFTER
MIDNIGHT WILL HAVE LIKELY AND CHANCE POPS...RESPECTIVELY.
ETA CONTINUES FAIRLY WIDESPREAD PCPN INTO FRIDAY...BUT GFS BRINGS
MOST OF THE PCPN TO AN END BY 12Z. WITH INSTABILITY AND SOME
MOISTURE AVAILABLE THRUT THE DAY...WILL MAINTAIN A 30 PCT POP IN ALL
ZONES INTO FRIDAY EVENING.
STRONGER COLD FRONT ALREADY BEGINS TO AFFECT THE REGION BY LATE
FRIDAY NIGHT...AND 12Z RUNS FORECAST IT TO MOVE THRU FASTER ON
SATURDAY THAN EARLIER RUNS DID. AS A RESULT...HAVE CONFINED THE
CHANCE FOR SHWRS/TSTMS ON SATURDAY TO JUST THE MORNING.
FAIR BUT RELATIVELY COOL WEATHER AFTER THAT ON SUNDAY AND MONDAY. A
STRONG DIGGING TROF WILL PRODUCE THE THREAT OF SHWRS AND POSSIBLY
TSTMS TUES AND WED.
.AVIATION...GENERALLY VFR CONDITIONS WILL DETERIORATE TO MAINLY MVFR
CONDITIONS LATE THIS AFTERNOON AND THIS EVENING...AND LINGER THROUGH
THE NIGHT. THERE/S ALSO THE THREAT FOR IFR CONDITIONS DUE TO HEAVY
RAIN IN TSTMS. THIS IS MOST LIKELY IN THE KPOU AREA. TSTMS IN THE
KPOU AREA ARE ALSO THE MOST LIKELY TO PRODUCE STRONG GUSTY WINDS.
.HYDROLOGY...MODELS...ESPECIALLY THE ETA...HAVE BACKED AWAY FROM THE
WIDESPREAD HEAVY PCPN FOR THIS EVENING AND TONIGHT...THAT WAS BEING
FORECAST YESTERDAY. HOWEVER...THERE STILL EXISTS THE THREAT FOR
LOCALIZED TORRENTIAL DOWNPOURS FROM SLOW MOVING OR REPEAT TSTM
CELLS. THIS COULD CAUSE LOCALIZED FLOODING PROBLEMS ON PAVED
AREAS...BUT PROBABLY NOT BE MUCH OF A PROBLEM WITH STREAMS SINCE THE
GROUND IS DRY. THE LARGER RIVERS WILL RESPOND SOME BUT NOT ENOUGH
RUNOFF IS EXPECTED BASIN WIDE FOR PROBLEMS.
.ALY...NONE.
MAGLARAS
Hazardous weather outlook, Jun 17, 3:55 AM EST, 13 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
455 AM EDT THU JUN 17 2004
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-181100-
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND WESTERN
NEW ENGLAND.
.DAY ONE...TODAY
ISOLATED STRONG TO SEVERE THUNDERSTORMS AND HEAVY RAINFALL WILL BE
POSSIBLE THIS AFTERNOON AND EVENING.
THE GREATEST THREAT FROM THE THUNDERSTORMS THAT WILL IMPACT THE
ENTIRE REGION WILL BE VERY HEAVY RAINFALL. THE THUNDERSTORMS WILL
PRODUCE LOCALLY HEAVY DOWNPOURS AND DUE TO THEIR SLOW MOVEMENT
RESULTANT FLOODING OF ROADS AND POOR DRAINAGE AREAS WILL BE POSSIBLE.
.DAYS TWO THOUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED ESPECIALLY TO PROVIDE RAINFALL
AMOUNTS.
TAW
Thunderstorm Wind, Ulster
- When
- June 17, 5:25 PM EST
- Where
- Ulster County, Tillson
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 41.833, -74.067
Numerous reports of tree limbs down. Tree blown onto home roof. Metal siding blown off building. Skirting torn off manufactured home. Damage centered near Route 32 and River Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Texas, June 17, 20041 death · 2 events
- Flash Flooding and Hail in Texas, June 17, 2004$3.9 million · 1.75 in hail · 24 events
- Tornado and Flash Flooding in Maryland, June 17, 2004$793,000 · F0 · 18 events
- Hail and Damaging Winds in Kansas, June 17 to 18, 2004$600,000 · 1.75 in hail · 4 events
- Lightning Strike in Delaware, June 17, 2004$500,000 · 1 event
- Flash Flood in Tennessee, June 17, 2004$300,000 · 1 event
- Tornadoes and Flash Flooding in Texas, June 17, 2004$60,000 · F0 · 29 events
- Hail and Damaging Winds in Oklahoma, June 17, 2004$90,000 · 1 in hail · 12 events
- Hail and Damaging Winds in Ohio, June 17, 2004$69,000 · 50 kt wind · 10 events
- Tornado in Pennsylvania, June 17, 2004$100,000 · F0 · 1 event
- Damaging Winds in Ohio, June 17, 2004$50,000 · 65 kt wind · 5 events
- Lightning Strike in Colorado, June 17, 2004$60,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409277.